Alert archive / Florida / Special Weather Statements in 2017
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Jul 26, 2017, 4:17 PM EDT for Collier County, Florida. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2017, 4:17 PM EDT (20:17 UTC)
- Expired
- Jul 26, 2017, 5:00 PM EDT
- In force
- 43 min
- Issued by
- NWS Miami, FL
County Collier County, FL
The radar
The Miami radar (KAMX), 154 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 8.3 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2593 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 833 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -35 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
683
WWUS82 KMFL 262017
SPSMFL
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Miami FL
417 PM EDT WED JUL 26 2017
FLZ069-070-262100-
Coastal Collier County FL-Inland Collier County FL-
417 PM EDT WED JUL 26 2017
...Significant Weather Advisory for frequent to excessive lightning,
small hail and 45 to 55 mph winds for west central Collier County
Until 500 PM EDT...
* At 417 PM EDT...National Weather Service Meteorologists detected a
Line of strong thunderstorms along a line extending from Vineyards
to near Naples Manor. These storms were moving slowly west northwest.
* The primary impacts will be frequent to excessive lightning, gusty
winds from 45 TO 55 mph, small hail, torrential downpours, or a
combination of these are possible. Lightning is the number one
weather related killer in Florida. Trees and open shelters offer no
protection. These winds can down small tree limbs and branches, and
blow around unsecured small objects. Seek shelter in a safe
building until the storm passes.
* LOCATIONS IMPACTED INCLUDE...
Naples, Golden Gate Estates, Naples Park, Marco Island Airport,
Belle Meade, Naples Manor, East Naples, Golden Gate, Lely Resort,
West Toll Gate On Alligator Alley, Vineyards, North Naples, Pelican
Bay, Lely, Rookery Bay Aquatic Preserve, Quail Creek Estate and
Fiddlers Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to street flooding. Do not drive your vehicle through flooded
roadways.
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
Residents should remain on the alert for additional statements and
possible warnings.
Stay tuned to NOAA weather radio and other local media for further
details or updates.
&&
LAT...LON 2633 8184 2633 8182 2632 8182 2632 8166
2599 8164 2602 8179 2632 8185
TIME...MOT...LOC 2017Z 116DEG 3KT 2625 8171 2605 8175
$$
BAXTERWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jul 26, 4:14 PM EDT, 3 minutes earlier.
Area forecast discussion, Jul 26, 4:14 PM EDT, 3 minutes before
Area Forecast Discussion National Weather Service Miami FL 414 PM EDT Wed Jul 26 2017 .DISCUSSION... THIS AFTERNOON AND TONIGHT: Another day of seabreeze driven convection this afternoon, with coverage so far remaining widely scattered at best. Southeasterly wind component has pushed the east coast seabreeze further inland with convection beginning to pile up over the interior and towards the Gulf coast. Expect a fairly typical evolution for the remainder of the afternoon and evening with an increase in coverage over the western interior through the remainder of the daylight hours as boundaries and the seabreezes collide. Dewpoints have been a few degrees below forecast today, which in addition to a little earlier start to convection has held heat indices generally in the 100-105F range. As we've now just passed peak heating, don't expect any additional increase in the temperatures. Therefore, have cancelled the heat advisory for this afternoon. However, it will remain a warm and muggy afternoon for those areas that don't see any rain. Convection diminishes after sunset, with another mostly dry night outside of the occasional Atlantic shower. THURSDAY AND FRIDAY: Upper level troughiness that has been lingering across S GA/N FL will slide a little further south and east for the end of the week, eroding the strong ridge that is currently in place. The low level ridge axis will also migrate south, with steering flow becoming more south to southwest by Friday. Current Saharan Airmass tracking through the Greater Antilles doesn't look quite as robust as the previous event, and models continue to move the bulk of it just to our south. While we will be on the northern fridge of this airmass, it does look to help reinforce the dry mid levels already in place. Expect the seabreezes to overcome any nominal convective inhibition due to the drier air, bringing scattered showers and storms both afternoons. Coverage will favor the western interior on Thursday and towards the western side of the east coast metro on Friday as steering flow shifts. With lower mid level heights, high temperatures will be down a degree or two from Wednesday, though still above normal in the low 90s along the immediate coasts, and mid 90s for the metro areas and interior South Florida. This difference may be enough to hold heat indices below Heat Advisory criteria, but still climbing into the 100-105F range both days. THIS WEEKEND INTO EARLY NEXT WEEK: Not much change in the models as we head into the extended, with models showing a robust upper level shortwave/low moving across the Great Lakes into the mid Atlantic and deepening a trough along the east coast. This general trough is expected to remain in place into next week, potentially digging as far south as Florida, but at the very least suppressing the western Atlantic high to our south and east. This trough is expected to drive an unseasonably robust surface front into the state by early next week, potentially reaching as far south as Lake Okeechobee. Deep moisture will be slower to recover, but will generally be on the upswing as south-southwesterly flow increases. The result of all these features will be shower/storm chances becoming likely each afternoon across the entire region, with potentially a few more stronger storms as temps aloft cool. && .MARINE...Weakening ridge will keep winds southeasterly around 10 knots through the end of the week, before veering more south- southwesterly into the weekend as a front sags into North Florida. Expect both the Gulf and Atlantic seabreezes to develop the next few afternoons, with the Atlantic breeze struggling to develop by late week with the stronger southwest breeze. Afternoon showers and storms will generally remain over the interior, with more isolated activity over the open waters during the nights and morning. Coverage of showers and storms expected to increase as we head into the weekend. && .AVIATION...Mainly VFR flying conditions will prevail through the TAF period ending 18z Wednesday. VCTS will be possible at most of the east coast sites through 20z-21z, before activity shifts into the interior. VCTS will be possible through 02z at KAPF. Will monitor trends and amend as needed if TEMPO groups are needed for east coast sites with current lull in activity with possible redevelopment. Sea breezes will dominate through the early evening before becoming light and variable overnight. && .PRELIMINARY POINT TEMPS/POPS... West Palm Beach 80 93 79 95 / 10 10 10 40 Fort Lauderdale 82 92 81 93 / 10 10 20 50 Miami 81 93 80 93 / 10 20 20 50 Naples 78 93 77 93 / 20 30 30 20 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && DISCUSSION...88/ALM MARINE...88/ALM AVIATION...88/ALM
Hazardous weather outlook, Jul 26, 8:16 AM EDT, 8 hours 1 minute before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 816 AM EDT Wed Jul 26 2017 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 270000- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 816 AM EDT Wed Jul 26 2017 ...HEAT ADVISORY IN EFFECT FOR ALL OF SOUTH FLORIDA... ...SCATTERED THUNDERSTORMS POSSIBLE MAINLY INTERIOR... This hazardous weather outlook is for South Florida. .DAY ONE...TODAY AND TONIGHT Thunderstorms: Thunderstorms are possible across South Florida today, with the best chances in the interior areas. The primary threats will be frequent lightning and gusty winds. Temperatures: The heat index is forecast to be near 110 degrees across much of South Florida, with some areas across inland Collier and Miami-Dade counties possibly exceeding 113 degrees. A Heat Advisory is in effect for all of South Florida from late this morning into the evening. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY Showers and thunderstorms will be possible across the interior and Gulf Coast in the afternoons and evenings. Lightning, gusty wind, and torrential rainfall will be the primary hazards. Heat index values in excess of 105 degrees will be possible again each afternoon through Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
In the hours before
Special weather statement, Jul 26, 12:13 PM EDT, 4 hours 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Miami FL 1213 PM EDT WED JUL 26 2017 FLZ073-074-261700- Metropolitan Miami Dade FL-Inland Miami-Dade County FL- 1213 PM EDT WED JUL 26 2017 ...Significant Weather Advisory for frequent to excessive lightning and 45 to 55 mph winds for north central Miami-Dade County Until 100 PM EDT... * At 1213 PM EDT...Doppler radar was tracking a strong thunderstorm over Hialeah Gardens, or near Hialeah. This storm was nearly stationary. * The primary impacts will be frequent to excessive lightning and gusty winds of 45 TO 55 mph. Lightning is the number one weather related killer in Florida. Trees and open shelters offer no protection. These winds can down small tree limbs and branches... and blow around unsecured small objects. Seek shelter in a safe building until the storm passes. * LOCATIONS IMPACTED INCLUDE... Hialeah, Miami Gardens, Doral, Miami Lakes, Hialeah Gardens, Miami Springs, Sweetwater, Medley, Fountainbleau, Palm Springs North, Miccosukee Resort, Country Club, Pennsuco, Tamiami, Miami International Airport, University Park, Olympia Heights, Virginia Gardens, Fiu South Campus and Kendall West. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm...and may lead to street flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 2595 8027 2579 8030 2568 8052 2592 8055 TIME...MOT...LOC 1613Z 072DEG 4KT 2586 8034 KONARIK
Special weather statement, Jul 26, 3:26 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Miami FL
326 PM EDT WED JUL 26 2017
FLZ067-262015-
Inland Palm Beach County FL-
326 PM EDT WED JUL 26 2017
...Significant Weather Advisory for frequent to excessive lightning,
small hail and 45 to 55 mph winds for northwestern Palm Beach County
Until 415 PM EDT...
* At 325 PM EDT...National Weather Service Meteorologists detected a
Line of strong thunderstorms along a line extending from near South
Bay to near Belle Glade to 10 miles northwest of Lion Country
Safari Park...and moving northeast at 15 mph.
* The primary impacts will be frequent to excessive lightning, gusty
winds from 45 TO 55 mph, small hail, torrential downpours, or a
combination of these are possible. Lightning is the number one
weather related killer in Florida. Trees and open shelters offer no
protection. These winds can down small tree limbs and branches, and
blow around unsecured small objects. Seek shelter in a safe
building until the storm passes.
* LOCATIONS IMPACTED INCLUDE...
Belle Glade, Pahokee, South Bay, Canal Point, Lake Harbor, Belle
Glade Camp, Lion Country Safari Park and Fremd Village-Padgett
Island.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Residents should remain on the alert for additional statements and
possible warnings.
Stay tuned to NOAA weather radio and other local media for further
details or updates.
&&
LAT...LON 2677 8077 2690 8069 2686 8035 2668 8036
2663 8057 2659 8087 2673 8088
TIME...MOT...LOC 1925Z 234DEG 11KT 2663 8078 2672 8060 2682 8047
BAXTERSpecial weather statement, Jul 26, 3:31 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Miami FL 331 PM EDT WED JUL 26 2017 FLZ069-070-262015- Coastal Collier County FL-Inland Collier County FL- 331 PM EDT WED JUL 26 2017 ...Significant Weather Advisory for frequent to excessive lightning, small hail and 45 to 55 mph winds for southwestern Collier County Until 415 PM EDT... * At 330 PM EDT...National Weather Service Meteorologists detected a Line of strong thunderstorms along a line extending from West Toll Gate On Alligator Alley to 7 miles southeast of Royal Palm Hammock...and moving northwest at 10 mph. * The primary impacts will be frequent to excessive lightning, gusty winds from 45 TO 55 mph, small hail, torrential downpours, or a combination of these are possible. Lightning is the number one weather related killer in Florida. Trees and open shelters offer no protection. These winds can down small tree limbs and branches, and blow around unsecured small objects. Seek shelter in a safe building until the storm passes. * LOCATIONS IMPACTED INCLUDE... Naples, Marco Island, Golden Gate Estates, Marco Island Airport, Belle Meade, Naples Manor, East Naples, Golden Gate, Lely Resort, West Toll Gate On Alligator Alley, Royal Palm Hammock, North Naples, Vineyards, Lely, South Blocks Golden, Rookery Bay Aquatic Preserve, Picayune Strand State Forest, Port Of The Island, Intersection I-75 And Everglades Blvd and Goodland. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to street flooding. Do not drive your vehicle through flooded roadways. Residents should remain on the alert for additional statements and possible warnings. Stay tuned to NOAA weather radio and other local media for further details or updates. && LAT...LON 2622 8186 2585 8171 2586 8145 2622 8150 TIME...MOT...LOC 1930Z 134DEG 7KT 2615 8167 2589 8153 BAXTER
Special weather statement, Jul 26, 4:17 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Miami FL
417 PM EDT WED JUL 26 2017
FLZ069-070-262100-
Coastal Collier County FL-Inland Collier County FL-
417 PM EDT WED JUL 26 2017
...Significant Weather Advisory for frequent to excessive lightning,
small hail and 45 to 55 mph winds for west central Collier County
Until 500 PM EDT...
* At 417 PM EDT...National Weather Service Meteorologists detected a
Line of strong thunderstorms along a line extending from Vineyards
to near Naples Manor. These storms were moving slowly west northwest.
* The primary impacts will be frequent to excessive lightning, gusty
winds from 45 TO 55 mph, small hail, torrential downpours, or a
combination of these are possible. Lightning is the number one
weather related killer in Florida. Trees and open shelters offer no
protection. These winds can down small tree limbs and branches, and
blow around unsecured small objects. Seek shelter in a safe
building until the storm passes.
* LOCATIONS IMPACTED INCLUDE...
Naples, Golden Gate Estates, Naples Park, Marco Island Airport,
Belle Meade, Naples Manor, East Naples, Golden Gate, Lely Resort,
West Toll Gate On Alligator Alley, Vineyards, North Naples, Pelican
Bay, Lely, Rookery Bay Aquatic Preserve, Quail Creek Estate and
Fiddlers Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to street flooding. Do not drive your vehicle through flooded
roadways.
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
Residents should remain on the alert for additional statements and
possible warnings.
Stay tuned to NOAA weather radio and other local media for further
details or updates.
&&
LAT...LON 2633 8184 2633 8182 2632 8182 2632 8166
2599 8164 2602 8179 2632 8185
TIME...MOT...LOC 2017Z 116DEG 3KT 2625 8171 2605 8175
BAXTERThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 3:58 AM EDT | Heat Advisory | MFL | Broward, Collier, Glades, Hendry, Miami-Dade, Monroe and 1 more | 12 hr |
| Jul 26, 12:13 PM EDT | Special Weather Statement | MFL | Miami-Dade | 47 min |
| Jul 26, 3:26 PM EDT | Special Weather Statement | MFL | Palm Beach | 49 min |
| Jul 26, 3:31 PM EDT | Special Weather Statement | MFL | Collier | 44 min |
Nearby
Special Weather Statements in Florida, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.